Alert archive / Michigan / Flood Watches in 2014

Flood Watch 2, NWS Gaylord, MI

August 11, 20144 counties in Michigan

NWS Gaylord, MI issued this flood watch at Aug 11, 2014, 8:42 PM EDT for 4 counties in Michigan. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 11, 2014, 8:42 PM EDT (00:42 UTC)
Expired
Aug 12, 2014, 5:59 AM EDT
In force
9 hr
Issued by
NWS Gaylord, MI
Flood severity
None

Counties Alcona County, MI, Alpena County, MI, Arenac County, MI, Iosco County, MI

The radar

The NCL Michigan radar (KAPX), 104 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 0.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2014-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2014-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

287 
WGUS63 KAPX 120042
FFAAPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
842 PM EDT MON AUG 11 2014

...EXCESSIVE RAINFALL POSSIBLE TONIGHT IN NORTHEAST LOWER
MICHIGAN...

.LOW PRESSURE NEAR DETROIT WILL MOVE SLOWLY NORTH TO CENTRAL LAKE
HURON BY MORNING. THIS SYSTEM HAS ALREADY BROUGHT 1 TO 2 INCHES OF
RAIN TO PARTS OF THE LAKE HURON COASTAL COUNTIES TODAY. ANOTHER
AREA OF MODERATE TO HEAVY RAIN IS MOVING NORTH FROM THE METRO
DETROIT AREA...AND THIS WILL PIVOT BACK INTO NORTHEAST LOWER
MICHIGAN TONIGHT. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS
POSSIBLE. 

RUNOFF FROM THIS HEAVY RAIN COULD CAUSE FLOODING TO DEVELOP
TONIGHT...ESPECIALLY AFTER MIDNIGHT...IN THE COASTAL COUNTIES OF
NORTHEAST LOWER MICHIGAN.

MIZ024-030-036-042-120845-
/O.NEW.KAPX.FA.A.0002.140812T0042Z-140812T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALPENA-ALCONA-IOSCO-ARENAC-
INCLUDING THE CITIES OF...ALPENA...HARRISVILLE...TAWAS CITY...
STANDISH
842 PM EDT MON AUG 11 2014

...FLOOD WATCH IN EFFECT UNTIL 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF NORTHERN LOWER MICHIGAN... 
  INCLUDING THE FOLLOWING AREAS...ALCONA...ALPENA...ARENAC AND 
  IOSCO. 

* UNTIL 8 AM EDT TUESDAY

* 1 TO 2 INCHES OF RAIN HAS FALLEN IN PARTS OF NORTHEAST LOWER
  MICHIGAN THROUGH MID EVENING ON MONDAY. AN ADDITIONAL 1 TO 3
  INCHES OF RAIN IS POSSIBLE FOR THE REST OF THE NIGHT. THIS COULD
  RESULT IN FLOODING IN LOW-LYING AND OTHERWISE FLOOD PRONE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED
ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. TO LEARN MORE...
VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK AND
TWITTER.

&&

$$

JZ
1 follow-up statement
404 
WGUS63 KAPX 120959
FFAAPX

FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
559 AM EDT TUE AUG 12 2014

MIZ024-030-036-042-121100-
/O.CAN.KAPX.FA.A.0002.000000T0000Z-140812T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALPENA-ALCONA-IOSCO-ARENAC-
INCLUDING THE CITIES OF...ALPENA...HARRISVILLE...TAWAS CITY...
STANDISH
559 AM EDT TUE AUG 12 2014

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF NORTHERN LOWER MICHIGAN HAS BEEN
CANCELLED. 

RAINFALL HAS ENDED ACROSS THE AREA. ONLY A PERIOD OF LIGHTER RAIN
SHOWERS IS EXPECTED LATER TODAY. THEREFORE...THE FLOOD WATCH HAS
BEEN CANCELLED. 


$$


SMD

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this flood watch went out at Aug 11, 7:46 PM EDT, 56 minutes earlier.

Area forecast discussion, Aug 11, 7:46 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
746 PM EDT MON AUG 11 2014

.SYNOPSIS...
ISSUED AT 357 PM EDT MON AUG 11 2014

CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY
EVENING AS AN AREA OF LOW PRESSURE CONTINUES TO EXIT THE GREAT LAKES
REGION. PRECIPITATION CHANCES WILL COME TO AN END BY LATE TUESDAY
NIGHT AND WEDNESDAY AS ANOTHER LARGE AREA OF HIGH PRESSURE AND DRY
AIR BUILD INTO THE REGION.

&&

.UPDATE...
ISSUED AT 746 PM EDT MON AUG 11 2014

ON THE E SIDE OF MI...PRECIP HAS DEVELOPED NORTHWARD FASTER ACROSS
NE LOWER MI. GRIDS HAVE BEEN UPDATED TO ACCOUNT FOR THIS...THOUGH
IT APPEARS TO HAVE LARGELY NAILED THE WESTERN EXTENT OF THIS
PRECIP SHIELD (I-75 POSING A SUBSTANTIAL WALL TO FURTHER WESTWARD
PROGRESSION). THIS WILL EVENTUALLY EXPAND INTO EXTREME EASTERN
UPPER MI.

A CONCENTRATED AREA OF DEEP CONVECTION FIRED ALONG THE US-131
CORRIDOR FROM CAD TO KALKASKA LATE THIS AFTERNOON. THIS ACTIVITY
HAS BEEN SLOWLY SPREADING OUTWARD...BUT HAS BEEN STARTING TO SHOW
A WEAKENING TREND. FORECAST HAVE BEEN UPDATED TO ACCOUNT FOR THIS
MORE WIDESPREAD ACTIVITY.

BOTH OF THESE AREAS ARE PRODUCING MODERATE TO HEAVY RAIN...MORE
ISOLATED IN NW LOWER THAN NE LOWER. LOCALIZED 2 TO 2.5 INCH TOTALS
ARE ESTIMATED VIA RADAR...ESPECIALLY IN THE ALABASTER AREA...AND
IN THE FAR NW CORNER OF MISSAUKEE CO. WE ARE COMING OUT OF A LONG
SPELL OF DRY WX...AND ARE NOT ESPECIALLY FLOOD-PRONE AT THE
MOMENT. BUT WILL OF COURSE BE KEEPING AN EYE ON PRECIP TRENDS.
PLENTY OF FLOODING SEEN IN URBAN AREAS DOWNSTATE.

&&

.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 357 PM EDT MON AUG 11 2014

...RAIN FOR SOME...

SHORT WAVE TROUGH ADVANCING THROUGH THE LOWER GREAT LAKES ASSOCIATED
WITH COMPACT UPPER JET CORE STRETCHING ACROSS THE OHIO RIVER VALLEY.
ASSOCIATED SFC LOW ANALYZED OVER THE INDIANA/OHIO BORDER WITH AN
INVERTED SFC TROUGH STRETCHING UP THROUGH LAKE MICHIGAN AND INTO
EASTERN UPPER MICHIGAN. FAIRLY WIDESPREAD AREA OF RAIN/THUNDERSTORMS
WORKING UP TROUGH SE LOWER MICHIGAN WITH THE SHORT WAVE/SFC LOW.
THIN CORRIDOR OF LIGHT RAIN/SOME THUNDER HAS BEEN GRAZING NW LOWER
MICHIGAN INTO EASTERN UPPER MICHIGAN ALONG THE INVERTED TROUGH...
WHILE MORE WIDESPREAD PRECIP IS FINALLY MAKING SOME INROADS INTO
THE SE COUNTIES. FINALLY...SPOTTY...HEATING INDUCED SHOWERS HAVE
POPPED OVER THE HIGHER TERRAIN OF NRN LOWER MICHIGAN.

UPSTREAM...STRONGER SHORT WAVE DROPPING INTO THE UPPER MIDWEST
THAT WILL ULTIMATELY CARVE OUT ANOTHER CLOSED LOW SYSTEM OVER THE
GREAT LAKES IN THE COMING FEW DAYS. ANOTHER BATCH OF ASSOCIATED
PRECIP OVER NW WISCONSIN INTO WESTERN UPPER MICHIGAN.

TONIGHT...INVERTED SFC UP THROUGH LAKE MICHIGAN WILL WEAKEN OVER
THE NEXT FEW HOURS AS SFC LOW PRESSURE DEEPENS AND LIFTS UP
THROUGH SE LOWER MICHIGAN. THIS SHOULD BRING A DIMINISHING TREND TO
OUR NARROW CORRIDOR OF PRECIP IMPACTING EASTERN UPPER AND NW LOWER
MICHIGAN.

MEANWHILE...SHORT WAVE AND ASSOCIATED SFC LOW OVER THE LOWER LAKES
WILL PIVOT ACROSS SE LOWER MICHIGAN AND ULTIMATELY UP THROUGH LAKE
HURON TONIGHT. ATTENDING BATCH OF SHOWERS/STORMS WILL TRACK UP
THROUGH THE EASTERN PARTS OF THE CWA BRINGING THE BEST CHANCES AND
HIGHEST RAINFALL AMOUNTS TO OUR AREA. BUT AREAS IN BETWEEN...ACROSS
PARTS OF INTERIOR NRN LOWER MICHIGAN...LOOKING TO TO GET THE LEAST
AMOUNT OF NEEDED RAIN...AT LEAST THROUGH TONIGHT.

.LONG TERM...(TUESDAY THROUGH MONDAY)
ISSUED AT 357 PM EDT MON AUG 11 2014

...MUCH COOLER AIR ARRIVES TUESDAY...

HIGH IMPACT WEATHER POTENTIAL: MINIMAL.

PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: LARGER SCALE PATTERN
UNFOLDING AS ANTICIPATED...WITH NEARLY MATURE WEST NOAM RIDGING AND
STRONG SHORTWAVE TROUGH DIGGING THROUGH THE WESTERN LAKES. ABOVE
WILL WORK IN TANDEM TO CARVE OUT ANOTHER ANOMALOUSLY DEEP EASTERN
GREAT LAKES/NORTHEAST CONUS TROUGH IN THE COMING DAYS...WHICH WILL
BE SLOW TO DEPART THROUGH THE WEEK. OF COURSE...THIS ONCE AGAIN
OPENS THE DOOR FOR A SURGE OF EARLY FALL-LIKE WEATHER TO SPILL SOUTH
INTO OUR AREA THROUGH THE REMAINDER OF THE WORK WEEK. PATTERN
RELAXES HEADING INTO NEXT WEEKEND...TAKING A DECIDEDLY MORE ZONAL
LOOK AS WESTERN RIDGE BREAKS DOWN AND EASTERN TROUGH DEPARTS.
WARMER AIR WILL RETURN...WITH HIGHS THIS WEEKEND BACK TO NEAR OR
EVEN SLIGHTLY ABOVE NORMAL LEVELS.

PRIMARY FORECAST CONCERNS/CHALLENGES: LINGERING SHOWER THREAT
TUESDAY. TEMPERATURE AND CLOUD TRENDS THROUGHOUT THE FORECAST.

DETAILS: TUESDAY WILL DEFINITELY HAVE THE LOOK AND FEEL OF EARLY
FALL AS DEEPENING LOW PRESSURE PUSHES NNE ACROSS LAKE HURON...WITH
BACKSIDE CAA DEVELOPING ACROSS NORTHERN MICHIGAN THROUGH THE DAY
INTO THE OVERNIGHT. PARENT MID LEVEL TROUGHING ALSO IN THE DEEPENING
PHASE...WHICH SHOULD HELP DRIVE A HEALTHY BAND OF DEFORMATION RAINS
ALONG THE NORTHWEST FLANK OF THE SURFACE RESPONSE. TRENDS SUPPORT
THE VAST MAJORITY OF THIS HAVING PUSHED OFF TO THE NORTHEAST BY
MORNING. STILL...SIMPLE DEPTH OF OVERHEAD TROUGHING AND ADDITIONAL
MID LEVEL SUPPORT SHOULD PROVIDE THE IMPETUS TO DRIVE ADDITIONAL
SHOWERS...ALTHOUGH NOT EXPECTING THUNDER OR HEAVY RAIN GIVEN MINIMAL
INSTABILITY. TEMPERATURES LIKELY THE BIGGER STORY...WITH
STRENGTHENING NORTHWEST WINDS AND CLOUDS KEEPING TEMPERATURES IN THE
60S AND 70S.

PER THE USUAL...DEEP TROUGHING WILL BE SLOW TO EXIT AS THE CENTER OF
IT CLOSES OFF JUST TO OUR EAST. THIS RESULTS IN PERSISTENT DEEP
LAYER NORTHERLY FLOW ACROSS THE LAKES...KEEPING TEMPERATURES SEVERAL
DEGREES BELOW NORMAL INTO FRIDAY. IF WINDS CAN RELAX ENOUGH/SKIES
REMAIN CLEAR COULD BE LOOKING AT WIDESPREAD OVERNIGHT LOWS IN THE
40S BOTH WEDNESDAY AND THURSDAY NIGHTS. PATTERN RELAXES
THERE-ON-AFTER AS HEIGHTS BEGIN TO RISE AND OVERALL FLOW REGIME
TAKES ON THAT MORE ZONAL APPEARANCE. DRY WEATHER SHOULD BE THE RULE
HEADING FROM LATER TUESDAY NIGHT...LASTING RIGHT ON INTO THE WEEKEND
AS SLOW MOVING SURFACE HIGH PRESSURE BUILDS ACROSS THE NORTHERN
LAKES. WILL NEED TO CLOSELY MONITOR SUBTLE WAVES PIVOTING SOUTH
AROUND PARENT NEW ENGLAND SYSTEM THROUGH THIS WORK WEEK. JUST NOT
SEEING THE DYNAMICS NOR MOISTURE TO INCLUDE ANY MENTION OF SHOWERS
JUST YET.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 746 PM EDT MON AUG 11 2014

SHRA THIS EVENING. IFR CIGS DEVELOPING TONIGHT...SLOWLY IMPROVING
TUESDAY.

LOW PRESSURE NEAR THE WEST TIP OF LAKE ERIE WILL MOVE STEADILY
NNE...REACHING CENTRAL LAKE HURON BY DAWN AND NORTH OF GEORGIAN
BAY BY TUESDAY EVENING. ASSOCIATED PRECIP WILL BE MOST WIDESPREAD
THIS EVENING/EARLY EVENING...AND WILL BE MOST PREVALENT AT
APN...WHERE TSRA CAN NOT BE RULED OUT.

AS NORTHERLY FLOW INCREASES LATE TONIGHT INTO TUESDAY...STRATUS
WILL DEVELOP SOUTHWARD INTO NORTHERN MI. ALL SITES WILL HAVE IFR
CIGS FOR A PERIOD LATE TONIGHT INTO AT LEAST TUESDAY MORNING. IFR
CONDITIONS WILL LINGER LONGEST AT MBL. ALL SITES WILL SEE SLOW
IMPROVEMENT TUESDAY...ESPECIALLY IN THE AFTERNOON.

CURRENT LIGHT WINDS WILL BECOME N TO NW AND INCREASE LATE TONIGHT
AND ESPECIALLY TUESDAY...WHICH WILL BE SOMEWHAT GUSTY.

&&

.MARINE...
ISSUED AT 357 PM EDT MON AUG 11 2014

MARINE...SYSTEM MUCH MORE REMINISCENT OF EARLY FALL EXPECTED TO
BRING INCREASINGLY GUSTY NORTHWEST WINDS TO ALL THE BIG WATERS LATER
TONIGHT INTO TUESDAY NIGHT. STRONGEST LOW LEVEL WIND CORE EXPECTED
TO IMPACT NORTHERN LAKE MICHIGAN DURING THE DAY TUESDAY...WHEN
ISOLATED GALE FORCE WIND GUSTS ARE POSSIBLE...ESPECIALLY SOUTH OF
GRAND TRAVERSE LIGHT. DOESN'T APPEAR WIDESPREAD ENOUGH TO WARRANT A
GALE WATCH...BUT WILL HIT THE ISOLATED GALES IN THE HAZARDOUS
WEATHER PRODUCT. SCA/S WILL BE ISSUED FOR NEARLY ALL NEARSHORE ZONES
TUESDAY INTO TUESDAY EVENING...WITH FAVORABLE COASTAL CONVERGENCE
FORCING SCA CONDITIONS RIGHT THROUGH THE OVERNIGHT ALONG THE
NORTHEAST LOWER COASTLINE. GUSTY WINDS CONTINUE INTO WEDNESDAY AND
THURSDAY...ESPECIALLY OVER THE EASTERN LAKES. WILL NEED TO MONITOR
FOR ADDITIONAL HEADLINE POTENTIAL DURING THIS PERIOD.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 8 AM TUESDAY TO 5 AM EDT WEDNESDAY FOR
     LHZ345>348.
LM...SMALL CRAFT ADVISORY FROM 8 AM TO 11 PM EDT TUESDAY FOR LMZ323-
     341-342-344>346.
LS...SMALL CRAFT ADVISORY FROM 11 AM TO 11 PM EDT TUESDAY FOR LSZ321-
     322.

&&

UPDATE...JZ
SYNOPSIS...ALM
SHORT TERM...ADAM
LONG TERM...MSB
AVIATION...JZ
MARINE...MSB
Hazardous weather outlook, Aug 11, 4:24 PM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
424 PM EDT MON AUG 11 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
121000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
424 PM EDT MON AUG 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS WILL BE FOUND ACROSS EASTERN UPPER AND NORTHERN
LOWER MICHIGAN TONIGHT...PARTICULARLY ACROSS PARTS OF NORTHEAST
LOWER MICHIGAN. SEVERE STORMS ARE NOT EXPECTED...HOWEVER BRIEF
PERIODS OF HEAVY RAIN WILL OCCUR WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED GALE FORCE WIND GUSTS ARE POSSIBLE TUESDAY FROM GRAND
TRAVERSE LIGHT TO MANISTEE HARBOR IN NORTHERN LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

ADAM

In the hours before

Special weather statement, Aug 11, 6:42 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
642 PM EDT MON AUG 11 2014

MIZ018-023-024-029-030-035-036-041-042-120100-
PRESQUE ISLE-MONTMORENCY-ALPENA-OSCODA-ALCONA-OGEMAW-IOSCO-
GLADWIN-ARENAC-
642 PM EDT MON AUG 11 2014

...MODERATE TO HEAVY RAIN OVER NORTHEAST LOWER MICHIGAN...

AT 640 PM...AN AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS WAS
IMPACTING MUCH OF NORTHEAST LOWER MICHIGAN. MODERATE TO HEAVY
RAIN WAS OCCURRING...MAINLY NEAR AND EAST OF A LINE FROM GLADWIN
TO ALPENA.

SIGNIFICANT RAINFALL WILL CONTINUE THIS EVENING. RAINFALL TOTALS
OF 1 TO 2 INCHES THROUGH THIS EVENING WILL BE COMMON...ESPECIALLY
ALONG THE LAKE HURON COASTLINE FROM ALPENA SOUTHWARD.

THE WIDESPREAD RAINFALL WILL RESULT IN STANDING WATER IN DITCHES
AND OTHER LOW LYING AREAS.

FOR ADDITIONAL INFORMATION, PLEASE VISIT THE NWS GAYLORD WEB PAGE
AT WWW.WEATHER.GOV/GAYLORD.

MIZ027-032-033-120100-
KALKASKA-WEXFORD-MISSAUKEE-
642 PM EDT MON AUG 11 2014

...SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN IN NORTHWEST LOWER
MICHIGAN...

AT 635 PM...A NARROW LINE OF THUNDERSTORMS EXTENDED FROM NEAR
CADILLAC TO RAPID CITY AND ALDEN. THESE STORMS WERE TENDING TO
DRIFT NORTHWARD AT 5 MPH.

DUE TO THEIR SLOW MOVEMENT...THESE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL. ISOLATED 1 TO 2 INCH RAINFALL AMOUNTS ARE
EXPECTED...BEFORE THESE STORMS WEAKEN TOWARD SUNSET.

HEAVY RAINFALL WILL RESULT IN STANDING WATER IN DITCHES AND OTHER
LOW LYING AREAS.

FOR ADDITIONAL INFORMATION, PLEASE VISIT THE NWS GAYLORD WEB PAGE
AT WWW.WEATHER.GOV/GAYLORD.

JZ
Local storm report, Aug 11, 8:30 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
830 PM EDT MON AUG 11 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HEAVY RAIN       MANTON                  44.42N 85.40W
08/11/2014  M1.58 INCH       WEXFORD            MI   MESONET

            MESONET STATION MANTON /MTNM4/ HEAVY RAIN
            DURATION 12 HOURS.

0746 PM     HEAVY RAIN       1 SSE BARTON CITY       44.66N 83.59W
08/11/2014  M1.42 INCH       ALCONA             MI   MESONET

            MESONET STATION 1 SE BARTON CITY /BCYM4/
            HEAVY RAIN DURATION 12 HOURS.

0816 PM     HEAVY RAIN       EAST TAWAS              44.28N 83.48W
08/11/2014  M1.14 INCH       IOSCO              MI   MESONET

            MESONET STATION EAST TAWAS /CW9703/ HEAVY
            RAIN DURATION 12 HOURS.

&&

NWS GAYLORD MI
IRIS SYSTEM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 5:26 AM EDTBeach Hazards StatementAPXAntrim, Benzie, Emmet, Leelanau, Manistee18 hr

Nearby

Flood Watches in Michigan, 2014Every flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.